Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 30, 2006, 6:03 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2006, 6:03 AM CST (12:03 UTC)
- Expired
- Mar 30, 2006, 3:49 PM CST
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 301203 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 603 AM CST THU MAR 30 2006 ...STRONG WINDS EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL AND SOUTHERN ROCKIES WILL MOVE ACROSS KANSAS TODAY. THE CORRESPONDING TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. OKZ001>003-TXZ001>020-302015- /O.NEW.KAMA.WI.Y.0002.060330T1203Z-060330T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 603 AM CST THU MAR 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP BY MID MORNING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...THEN CONTINUE INTO THE AFTERNOON HOURS. THESE STRONG AND GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES ALONG WITH REDUCED VISIBILITIES. THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ ANDRADE
2 follow-up statements
000 WWUS74 KAMA 301731 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1131 AM CST THU MAR 30 2006 ...STRONG WINDS EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY... .A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL AND SOUTHERN ROCKIES WILL MOVE ACROSS KANSAS TODAY. THE CORRESPONDING TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. TXZ008>010-013>015-019-020-302200- /O.NEW.KAMA.DS.W.0001.060330T1731Z-060331T0200Z/ /O.CON.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/ HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON 1131 AM CST THU MAR 30 2006 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY WILL CONTINUE THROUGH THE AFTERNOON HOURS. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE STRONG AND GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST AT TIMES ALONG WITH LOCALLY REDUCED VISIBILITIES TO ONE QUARTER MILE OR LESS. THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. $$ OKZ001>003-TXZ001>007-011-012-016>018-302200- /O.CON.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON...CLAUDE 1131 AM CST THU MAR 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THESE STRONG AND GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES ALONG WITH REDUCED VISIBILITIES. THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ KRAMAR
000 WWUS74 KAMA 302149 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CST THU MAR 30 2006 ...WINDS DIMINISHING... .AN UPPER LEVEL STORM SYSTEM WHICH BROUGHT THE STRONG WINDS TO THE PANHANDLES WILL CONTINUE TO MOVE AWAY FROM THE PANHANDLES. TXZ008>010-013>015-019-020-302300- /O.CAN.KAMA.DS.W.0001.000000T0000Z-060331T0200Z/ /O.CAN.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/ HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON 349 PM CST THU MAR 30 2006 ...DUST STORM WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DUST STORM WARNING. THE WIND ADVISORY HAS ALSO BEEN CANCELLED. THE WINDS WILL CONTINUE TO TAPER OFF THROUGH THE REST OF THE AFTERNOON. $$ OKZ001>003-TXZ001>007-011-012-016>018-302300- /O.CAN.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON...CLAUDE 349 PM CST THU MAR 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO TAPER OFF THROUGH THE REST OF THE AFTERNOON. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 5:30 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 30, 5:30 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
530 AM CST THU MAR 30 2006
.DISCUSSION...
LOOKS LIKE UPPER LEVEL SHORTWAVE TROF AND SFC DRYLINE AND PACIFIC
COLD FRONT ARE TURNING OUT TO BE A BIG DUD AS FAR AS PRECIP IN PNHDLS
IS CONCERNED. NOW THE OPPORTUNITY FOR PRECIP IS FAST ENDING AND WILL
ONLY RETAIN SLGT CHC POPS FAR ERN COUNTIES FOR THIS MORNING.
SCREAMING MESSAGE TODAY WILL BE RED FLAG FIRE WX CONDITIONS AND THE
TYPICAL MARCH WIND. HAVE HOISTED RED FLAG WARNING TO NOW INCLUDE ALL
OF FCST AREA. RH GRIDS REFLECT THIS AND DO AGREE WITH SPC FWDDY1
PRODUCT. ALSO...TIGHT PRESSURE GRADIENTS SUGGEST WINDS GETTING INTO
ADVISORY CRITERIA...AND WILL ISSUE A WIND ADVISORY FOR TODAY. IT
APPEARS STRONGEST WINDS WILL BE THIS MORNING INTO EARLY AFTN...THEN
GRADUALLY SUBSIDING DURG THE MID TO LATE AFTN HOURS.
QUIET WX FOR TNGT THRU FRI NIGHT. RETURN SOUTHERLY FLOW TO COMMENCE
LATE FRIDAY INTO SAT WITH MOISTURE BEING ADVECTED NWWD AGAIN IN
ADVANCE OF NEXT MINOR UPPER LEVEL SHORTWAVE TROF PROGGED TO MOVE
ACROSS SATURDAY NIGHT AND EARLY SUNDAY. HAVE KEPT IN SLGT CHC TO
CHC POPS CNTRL AND ERN ZNS DURG THIS TIME FRAME. THIS FEATURE SHOULD
BE E OF FCST AREA LATE SUN MORNING AND DO NOT HAVE ANY MENTION OF
PRECIP FOR SUN INTO MONDAY.
LEESIDE TROF/SFC DRYLINE TO ESTABLISH ITSELF AGAIN ON MONDAY THRU
TUE NIGHT AS NEXT STRONG UPPER LEVEL TROF HEADS INTO WRN US. MEDIUM
RANGE MODELS NOW IN BETTER AGREEMENT THAT THIS PARTICULAR SYSTEM
WILL BE A BIT SLOWER TO EJECT INTO PLAINS...SO HAVE INCLUDED SLGT
CHC POPS FOR MON NIGHT...TUE...AND TUE NIGHT...WITH SILENT 10 VALUES
FOR WED AND WED NIGHT...MAINLY CNTRL AND ERN ZNS. IF LONGER RANGE
MODELS ARE CORRECT...EXPECT THE SYSTEM TO BEGIN TRANSLATING ACROSS
THE PLAINS AROUND MID WEEK.
AS FOR TEMPS...WORKED WITH MET/MAV/FWC VALUES FIRST FEW PERIODS...
THEN GENERALLY USED MEXMOS NUMBERS DAYS 4 THRU 7 WITH A COUPLE
EXCEPTIONS. WENT A FEW DEGREES ABV MEXMOS FOR MON NIGHT AND TUE
NIGHT DUE TO EXPECTED MOIST SOUTHERLY FLOW AND WAA. ALSO RAISED
MAXES A COUPLE DEGREES OR SO OVER MEXMOS FOR TUE DUE TO WARM
THICKNESS VALUES PROGGED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 72 40 73 47 / 0 0 0 0
BEAVER OK 72 39 75 45 / 10 0 0 0
BOISE CITY OK 69 35 70 41 / 0 0 0 0
BORGER TX 77 44 76 50 / 0 0 0 0
BOYS RANCH TX 74 38 76 46 / 0 0 0 0
CANYON TX 72 39 74 47 / 0 0 0 0
CLARENDON TX 76 44 77 47 / 10 0 0 0
DALHART TX 71 35 71 41 / 0 0 0 0
GUYMON OK 70 38 72 44 / 10 0 0 0
HEREFORD TX 72 36 74 47 / 0 0 0 0
LIPSCOMB TX 74 40 75 45 / 20 0 0 0
PAMPA TX 76 43 74 48 / 10 0 0 0
SHAMROCK TX 76 46 78 47 / 20 0 0 0
WELLINGTON TX 79 48 79 49 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES...
BEAVER...CIMARRON...AND TEXAS.
WIND ADVISORY UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES...
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES...
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
WIND ADVISORY UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES...
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
ANDRADEHazardous weather outlook, Mar 30, 6:00 AM CST, 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST THU MAR 30 2006 OKZ001>003-TXZ001>020-301900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TODAY...AND A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT AS WELL AS MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS MAINLY THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS THAT THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND FIREFIGHTERS ACROSS THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TODAY IN THE EVENT OF WILDFIRES. HENNIG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:31 AM CST | Dust Storm Warning | AMA | Carson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more | 4 hr |
Nearby
Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.